U.S. doctors online nowAsk doctors free
Canada
A 26-year-old female asked:

my doctor recently recommended i use yaz (drospirenone and ethinyl estradiol) for birth control as i have irregular periods and pcos. what is a good birth control pill to take?

2 doctor answers6 doctors weighed in
Dr. Nadini Verma
Specializes in Gynecology
Multiple choices: If you have irregular periods and pcos, you can choose any birth control pill. Yaz (drospirenone and ethinyl estradiol) has been associated with higher rates of vte, or clots in the leg veins , which could be serious. You can choose one of the lo estrin or lo orthotricyclen pill. If you have increased facial , neck hair due to pcos, you can take spironolactone in addition to the pill.
Dr. Anthony LaBarbera
Dr. Anthony LaBarberaanswered
Pediatrics 28 years experience
See below: Yaz (drospirenone and ethinyl estradiol) is fine. I would follow the recommendation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 19-year-old member asked:

I recently received the Depo-Provera shot after having a cyst found on my ovaries. I did have unprotected sex a day after the shot . I missed my period the la?

2 doctor answers3 doctors weighed in
Dr. Paul Williams
Family Medicine 35 years experience
Depo shot: If you received the shot (150mcg) at the right time in your cycel - ie just as your period was starting - it should have protected you. That is the nice thing with the shot - its protective once its dosed. However, if you got the shot at any other time it might not work until your next cycle. The best thing to do is check a pregnancy test.
FL
A 55-year-old member asked:

Three months ago I developed nerve damage from statin use (one month of simvastin 20mg/day). Daily physical therapy has helped a bit, and I just started taking cymbalta to control the nerve pain. Anyone have suggestions for quicker improvement?

1 doctor answer2 doctors weighed in
Dr. Cornelia Franz
Specializes in Pediatrics
Acupuncture: Acupuncture helps the body heal without medications. It can also reduce pain. Also you can get homeopathic hypericum 30c or 200c and take that . It hold help with the pain as well. Chinese medicine can alas help your cholesterol problem. Good luck!
A 20-year-old female asked:

I am on an IUD as a contraceptive and have had it since november 2011. Everything has been fine until two weeks ago, I had vaginal thrush. And have now realized i'm a few days late of my period. Could this be an effect of having thrush?

1 doctor answer1 doctor weighed in
Dr. Nela Cordero
Pediatrics 54 years experience
VAGINITIS: The most common cause of vaginitis is monilial or fungus infection. It is like cottage cheese discharge and itchy.Iud sometimes causes a lot of menstrual bleeding otherwise ok. This is not related to your infection or delayed mens. You need treatment for your vaginitis.
A 48-year-old member asked:

Is it a problem to take colace (docusate sodium) (stool softener) while taking the birth control pill; ortho tri-cyclen-lo?

1 doctor answer3 doctors weighed in
Dr. Hilla Sadri
Gynecology 52 years experience
No: Any stool softeners can be taken with pills.
A 38-year-old member asked:

Is OTC oral contraceptive pills good for my skin if acne prone?

1 doctor answer1 doctor weighed in
Dr. Michael Swor
Obstetrics and Gynecology 40 years experience
Usually: Most hormonal contraceptives will improve acne by reducing ovary and adrenal androgens. Some pills are even medically indicated for acne, although most will have that effect.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 16, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.